My husband with Alzheimer's disease came back from 3 days psychiatric unit last year and had to continuously take resperidone. I noticed the side effects, such as declining the abilities of writing, reading and speaking, along with muscle stiffness and weakness. It took me to convince his medical team to stop the medicine. My husband is no longer able to read, write and speak well as he used to be. Recently, I have noticed he becomes very difficult to speak, like aphasia, when his left eye shows in red. His speech improves a little, and then same thing has happen. He has high blood pressure, high cholesterol with diabetes, and occasionally shows low kidney function. Recently, his blood pressure sometimes becomes very low. I wondered if he has mini-stroke. let me know.
I wish I could tell you for sure whether or not he has had a mini-stroke. I was on resperidone for years, when I stopped taking it I noticed stronger side effects and muscle/back pains. Resperidone gave me irreversable side effects when I stopped taking it, even now a year later. Resperidone is known to increase the risk of strokes and worsen Alzheimer's/ dementia . I'll pray for you both. Talk to me anytime
The only one who could answer if he's had a stroke is his dr. With alzheimers patients, its very hard to tell what is stroke, what is med side effects and what is the disease advancing. I have a suggestion for you tho, find an alzheimers support group for you. You will need it. It is a very hard disease to watch in a loved one.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Dec 2009 • 1 answer
Posted 4 Dec 2011 • 3 answers
Ischemic Stroke - I'm not sure what my strokes are called. Which type.My dr said the first one was a
Posted 14 Apr 2012 • 1 answer
Posted 8 Apr 2013 • 2 answers
Posted 9 Mar 2015 • 1 answer